Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 27, 2011, 7:39 AM CDT for Haskell County, Muskogee County, Oklahoma. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 7:39 AM CDT (12:39 UTC)
- Expired
- Apr 27, 2011, 8:01 AM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, Muskogee County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:46 AM CDT | HAIL 0.88 | Porum, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948
WUUS54 KTSA 271239
SVRTSA
OKC061-101-271315-
/O.NEW.KTSA.SV.W.0233.110427T1239Z-110427T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
739 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 815 AM CDT
* AT 736 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF ENTERPRISE...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WHITEFIELD...BRIARTOWN...PORUM...STIGLER AND WEBBERS FALLS.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 284 AND 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3531 9490 3518 9535 3528 9543 3532 9538
3531 9534 3536 9534 3553 9514
TIME...MOT...LOC 1239Z 237DEG 38KT 3529 9531
$$2 follow-up statements
268
WWUS54 KTSA 271247
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 AM CDT WED APR 27 2011
OKC061-101-271315-
/O.CON.KTSA.SV.W.0233.000000T0000Z-110427T1315Z/
MUSKOGEE OK-HASKELL OK-
747 AM CDT WED APR 27 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHERN HASKELL AND SOUTHEASTERN MUSKOGEE COUNTIES...
AT 745 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORUM...MOVING
NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEBBERS
FALLS.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 284 AND 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3534 9493 3527 9523 3529 9528 3531 9531
3536 9534 3553 9514
TIME...MOT...LOC 1248Z 237DEG 38KT 3535 9522
$$836
WWUS54 KTSA 271301
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT WED APR 27 2011
OKC061-101-271311-
/O.CAN.KTSA.SV.W.0233.000000T0000Z-110427T1315Z/
MUSKOGEE OK-HASKELL OK-
801 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HASKELL AND
SOUTHEASTERN MUSKOGEE COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
SMALL HAIL TO PEA SIZE WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3534 9493 3527 9523 3529 9528 3531 9531
3536 9534 3553 9514
TIME...MOT...LOC 1301Z 237DEG 38KT 3542 9508
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:31 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 27, 6:31 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
631 AM CDT WED APR 27 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL EXPAND ACROSS
EASTERN OK AND NW AR THROUGH THE MORNING...BEFORE DECREASING BY
EARLY AFTERNOON. WIDELY VARYING FLIGHT CONDITIONS ARE CURRENTLY
OBSERVED...WITH LIFR CEILINGS LIKELY TO PERSIST ACROSS FAR NW AR
SITES THROUGH AT LEAST MID MORNING. MVFR/IFR CONDITIONS WILL
PREVAIL AT ALL OTHER SITES...WITH CONDITIONS IMPROVING BY LATE
MORNING AND BECOMING VFR AT ALL SITES BY SUNSET.
&&
.PREV DISCUSSION... /ISSUED 309 AM CDT WED APR 27 2011/
DISCUSSION...
FLASH FLOOD WATCH THAT IS CURRENTLY IN EFFECT WILL BE
EXTENDED THROUGH 18Z TODAY.
AT 7Z...A STATIONARY BOUNDARY EXTENDED FROM FROM AN
AREA OF LOW PRESSURE NEAR KTYR NORTHEASTWARD ACROSS
NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS. THIS BOUNDARY
LOOKS AS IF IT WILL REMAIN SOUTH OF TULSA CWA. MEANWHILE...
A MID-LEVEL LOW WAS SPINNING ACROSS SOUTHWEST KANSAS. THIS
LOW WILL MOVE ACROSS OKLAHOMA THIS MORNING AND WILL BE CENTERED
OVER NORTHWEST ARKANSAS BY EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS MID-LEVEL LOW WERE CURRENTLY ACROSS WESTERN
AND CENTRAL OKLAHOMA. WOULD EXPECT THIS ACTIVITY TO MOVE INTO EASTERN
OKLAHOMA OVER THE NEXT FEW HOURS. THERE IS THE POTENTIAL FOR SOME OF
THESE ELEVATED STORMS TO BECOME STRONG THIS MORNING WITH SMALL HAIL THE
MAIN CONCERN. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END THIS
AFTERNOON AS THE MID-LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE AREA.
RAINFALL AMOUNTS TODAY ARE EXPECTED TO BE IN THE ONE-QUARTER TO
THE ONE-HALF INCH RANGE WITH ISOLATED ONE INCH AMOUNTS ACROSS
THE FLASH FLOOD WATCH AREA. THIS RAIN WILL ONLY AGGRAVATE AN
ALREADY BAD SITUATION AND WILL HAVE THE POTENTIAL TO PRODUCE
ADDITIONAL FLASH FLOODING. THEREFORE...THE ONGOING FLASH FLOOD
WATCH WILL EXTENDED THROUGH 18Z.
THURSDAY AND FRIDAY WILL BE A WELL DESERVED BREAK FROM THE RAIN
AS HIGH PRESSURE BUILDS INTO THE REGION AT THE SURFACE AND
ALOFT.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SATURDAY
INTO SUNDAY AS ANOTHER COLD FRONT AND ASSOCIATED MID LEVEL SHORTWAVE
MOVE ACROSS THE AREA. THERE IS THE POTENTIAL FOR HEAVY RAINFALL
WITH THIS SYSTEM AS IT WILL BE SLOW TO MOVE THROUGH THE
REGION. SOME OF THE STORMS WILL ALSO HAVE THE POTENTIAL
TO BE STRONG TO SEVERE.
MONDAY AND TUESDAY OF NEXT WEEK LOOK TO BE DRY AS HIGH
PRESSURE BUILDS INTO THE REGION IN THE WAKE OF THE DEPARTING
WEEKEND STORM SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 45 75 51 / 80 0 0 0
FSM 61 46 74 48 / 80 0 0 0
MLC 61 42 76 50 / 60 0 0 0
BVO 58 42 75 45 / 80 0 0 0
FYV 58 41 70 42 / 80 0 0 0
BYV 57 42 69 46 / 80 0 0 0
MKO 59 42 73 49 / 80 0 0 0
MIO 59 41 74 45 / 60 0 0 0
F10 60 44 74 50 / 70 0 0 0
HHW 67 44 77 48 / 50 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...07Hazardous weather outlook, Apr 27, 5:05 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 AM CDT WED APR 27 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 AM CDT WED APR 27 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY ALONG AND SOUTHEAST OF INTERSTATE 44. ONSET...MID MORNING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND EXTREME EASTERN OKLAHOMA. ONSET...MID MORNING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. DISCUSSION... THE CORE OF AN UPPER STORM SYSTEM WILL PASS ACROSS THE AREA DURING THE MORNING HOURS...POSSIBLY PRODUCING SCATTERED THUNDERSTORMS. IF THESE THUNDERSTORMS DO DEVELOP...THERE WILL BE RISK FOR LARGE HAIL WITH THE STRONGER STORMS. THE HIGHEST INSTABILITIES WILL RESIDE ACROSS FAR EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS...WHERE SEVERE WEATHER CHANCES INCREASE SLIGHTLY. THE RISK FOR SEVERE WEATHER WILL END BY EARLY AFTERNOON AS THE STORM SYSTEM SHIFTS EAST OF THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG SOUTHERLY WINDS WILL DEVELOP ON FRIDAY AHEAD OF THE NEXT COLD FRONT...WHICH WILL MOVE INTO THE AREA SATURDAY. THE FRONTAL BOUNDARY MAY STALL ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...BEFORE SHIFTING FURTHER EAST BY MONDAY. THUNDERSTORM CHANCES WILL INCREASE IN VICINITY OF THE STALLED FRONT...WITH THE POTENTIAL FOR SEVERE WEATHER ALONG WITH AREAS OF HEAVY RAINFALL. THE MAGNITUDE AND LOCATION OF THE HEAVIEST RAINS REMAINS UNCERTAIN...HOWEVER ANOTHER ROUND OF FLOODING MAY DEVELOP WITH THIS SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 33 min |
| Apr 26, 7:24 PM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
| Apr 26, 11:51 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 11 more | 12 hr |
| Apr 27, 12:00 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 5 more | 48 hr |
| Apr 27, 12:43 PM CDT | Flash Flood Warning | TSA | Adair, Delaware | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.